Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 72, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 7, 2012, 2:21 PM CDT for Irion County, Tom Green County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 2:21 PM CDT (19:21 UTC)
- Expired
- May 7, 2012, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Irion County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 26 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 2:35 PM CDT | HAIL 0.88 | Sherwood, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
920 WUUS54 KSJT 071921 SVRSJT TXC235-451-071945- /O.NEW.KSJT.SV.W.0072.120507T1921Z-120507T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 221 PM CDT MON MAY 7 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL IRION COUNTY IN WEST CENTRAL TEXAS... SOUTH CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 245 PM CDT * AT 215 PM CDT...A SEVERE THUNDERSTORM WAS 4 MILES SOUTH OF MERTZON...MOVING EAST AT 25 MPH. STORM HAZARDS INCLUDE... PING PONG BALL SIZE HAIL. WITH POSSIBLE STORM IMPACTS... NUMEROUS VEHICLE DENTS... SOME ROOF AND PLASTIC SIGN DAMAGE... SOME EXPOSED WINDOWS MAY CRACK OR BREAK... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... KNICKERBOCKER AND US-67 NEAR THE IRION-TOM GREEN COUNTY LINE BY 230 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3138 10069 3115 10054 3111 10082 3126 10092 TIME...MOT...LOC 1921Z 249DEG 41KT 3123 10073 $$
1 follow-up statement
907
WWUS54 KSJT 071933
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
233 PM CDT MON MAY 7 2012
TXC235-451-071945-
/O.CON.KSJT.SV.W.0072.000000T0000Z-120507T1945Z/
IRION TX-TOM GREEN TX-
233 PM CDT MON MAY 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTH CENTRAL TOM GREEN AND EAST CENTRAL IRION COUNTIES...
AT 230 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR
KNICKERBOCKER...OR 9 MILES NORTHWEST OF CHRISTOVAL...MOVING EAST AT
20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL..
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
AND DANGEROUS LIGHTNING.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF SOUTHERN TOM GREEN AND EASTERN IRION COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3113 10081 3118 10085 3125 10089 3138 10069
3115 10054
TIME...MOT...LOC 1934Z 249DEG 41KT 3128 10057
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:04 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 7, 12:04 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1204 PM CDT MON MAY 7 2012 .AVIATION... /18Z UPDATE/ MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING. HOWEVER...SOME AREAS OF LOW END VFR CIGS WILL DEVELOP THIS AFTERNOON. CEILINGS SHOULD DEGRADE TO MVFR AT ALL TERMINALS BY 12Z TOMORROW. ISOLD TO SCT TSTMS ARE POSSIBLE ACROSS THE SOUTHERN TERMINALS AFTER 19Z. A FEW STORMS MAY BE SEVERE. MORE WIDESPREAD -RA WILL DEVELOP ACROSS THE SOUTHERN TERMINALS TONIGHT. WINDS WILL BE NORTH TO NORTHEAST AT 5 TO 15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 69 54 74 55 / 50 50 20 10 10 SAN ANGELO 63 71 55 74 57 / 70 70 30 20 20 JUNCTION 64 76 59 75 57 / 70 70 60 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, May 7, 4:41 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 441 AM CDT MON MAY 7 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-080945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 441 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTHWEST OF A STERLING CITY TO EDEN TO JUNCTION LINE. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. ALSO...THE STORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MUCH OF THIS WEEK. A FEW STORMS MAY APPROACH SEVERE LEVELS ALONG THE I-10 CORRIDOR ON TUESDAY. THE MAIN THREATS WILL BE LARGE HAIL...LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 7, 1:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
139 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 3 WSW TANKERSLEY 31.33N 100.69W
05/07/2012 E1.00 INCH TOM GREEN TX TRAINED SPOTTER
QUARTER HAIL NEAR THE IRION AND TOM GREEN COUNTY LINE
&&
EVENT NUMBER SJT1200132
PMLocal storm report, May 7, 1:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
144 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL 5 SW SAN ANGELO 31.38N 100.49W
05/07/2012 E0.75 INCH TOM GREEN TX NWS OFFICE
&&
EVENT NUMBER SJT1200133
PMLocal storm report, May 7, 1:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
145 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 4 S SAN ANGELO 31.39N 100.45W
05/07/2012 E1.00 INCH TOM GREEN TX NWS EMPLOYEE
&&
EVENT NUMBER SJT1200134
PMLocal storm report, May 7, 1:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
146 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 11 SW SAN ANGELO 31.33N 100.58W
05/07/2012 E1.00 INCH TOM GREEN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200135
PMLocal storm report, May 7, 2:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
207 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 2 SE SAN ANGELO 31.43N 100.43W
05/07/2012 E1.00 INCH TOM GREEN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200136
PMLocal storm report, May 7, 2:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
214 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 2 E WALL 31.37N 100.27W
05/07/2012 E0.88 INCH TOM GREEN TX CO-OP OBSERVER
&&
EVENT NUMBER SJT1200137
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:01 PM CDT | Special Weather Statement | SJT | Tom Green | 29 min |
| May 6, 8:43 PM CDT | Special Weather Statement | SJT | Mason | 32 min |
| May 6, 9:01 PM CDT | Special Weather Statement | SJT | Mason | 29 min |
| May 6, 9:27 PM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| May 6, 9:29 PM CDT | Special Weather Statement | SJT | Mason | 61 min |
| May 6, 9:48 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 42 min |
| May 6, 10:18 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 42 min |
| May 6, 10:38 PM CDT | Special Weather Statement | SJT | Shackelford | 37 min |
| May 6, 10:42 PM CDT | Tornado Warning | SJT | Kimble, Menard | 33 min |
| May 6, 11:15 PM CDT | Tornado Warning | SJT | Kimble, Menard | 25 min |
| May 7, 12:48 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling | 57 min |
| May 7, 1:16 PM CDT | Special Weather Statement | SJT | Tom Green | 59 min |
| May 7, 1:23 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 52 min |
| May 7, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 48 min |
| May 7, 2:02 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 28 min |
| May 7, 2:40 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| May 7, 2:44 PM CDT | Special Weather Statement | SJT | Concho | 61 min |
| May 7, 2:53 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 52 min |
| May 7, 3:05 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 40 min |
| May 7, 3:12 PM CDT | Areal Flood Advisory | SJT | Concho | 3 hr |
| May 7, 3:25 PM CDT | Special Weather Statement | SJT | Nolan | 50 min |
| May 7, 3:34 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 41 min |
| May 7, 3:35 PM CDT | Special Weather Statement | SJT | Schleicher | 55 min |
| May 7, 3:43 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 47 min |
| May 7, 3:53 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 52 min |
| May 7, 4:03 PM CDT | Special Weather Statement | SJT | Taylor | 57 min |
| May 7, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 38 min |
| May 7, 4:14 PM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| May 7, 4:18 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 42 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 20 min |
| May 7, 5:19 PM CDT | Special Weather Statement | SJT | Crockett | 56 min |
| May 7, 5:34 PM CDT | Special Weather Statement | SJT | San Saba | 56 min |
| May 7, 5:57 PM CDT | Special Weather Statement | SJT | Crockett | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.